MAUDE Adverse Event Report: CARDINAL HEALTH, INC. DOVER; SYRINGE, IRRIGATING (NON DENTAL)

CARDINAL HEALTH, INC. DOVER; SYRINGE, IRRIGATING (NON DENTAL)
Model Number 68820
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G2 report source: other source has been checked and medwatch # mw5160967 has been added.
 
Event or Problem Description
Per customer, the patient (his wife) had cancer, and was using a urinary catheter, that required the use of sterile saline, and products associated with nurse assist tray.In 2023, patient¿s at-home nurse replaced her catheter using one of the nurse assist trays that turned out to be the part of a product recall.The next day his wife had a fever, and she had to be hospitalized.She was diagnosed with an infection caused by contamination from the nurse assist kit.Per customer, he did not receive a letter about the recall until 2024, and his wife died in 2024.At this time the cause of death is unknown, and it was unknown if there was any correlation between the reported incident and the patient¿s death.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record for lot 2312920864 was reviewed and no anomalies related to the reported issue were observed.There were no photos or physical samples received for evaluation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and root cause analysis.Based on this information, no corrective actions are warranted at this time.We will continue to track and trend through our monitoring programs and take actions as applicable.

Brand Name
DOVER
Common Device Name
SYRINGE, IRRIGATING (NON DENTAL)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH, INC.
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20567168
Report Number1423537-2024-00275
Device Sequence Number8502799
Product Code KYZ
UDI-Device Identifier10884521008311
UDI-Public(01)10884521008311(17)250206(10)2312920864
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/02/2025
Device Model Number68820
Device Catalogue Number68820
Device Lot Number2312920864
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date10/30/2024
12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other;
Patient Age45 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityHispanic